Aa
Aa
A
A
A
Close
Avatar universal

Has anyone had thinning skin over their port catheter and tube to the jugular?

I’ve had my port since May or June 2020. I have had issues with tagaderm, switched to IV3000, and then found a prep for the tagaderm. If I use two prep pads and wait a day between inserting a new needle, I don’t get a chemical burn, just itching. I say that to note that I already have irritated skin there.

We took the needle out yesterday and I noticed that my skin is clearly thinning. I’ve had discomfort over my port and over the tube from the port to my vein, but I thought it was just something that would go away. There’s no infection, but the port is visible through the skin (there’s no hole in the skin at this time) in a way it never was before.

The doctor who inserted it did not use a low profile port (I didn’t know it was a thing, or I’d have requested one), and lamented the ENTIRE time he was trying to insert it that there wasn’t room, that he couldn’t get it deep enough, etc. And I didn’t realize that having it look like it’s on top of your skin with a skin flap placed over it isn’t normal. By that I mean, it sticks out as if it were just sitting on top of my skin instead of being “implanted.” So it’s already straining my skin.

Now the actual circle around where you insert the needle is visible through my skin, as well as more detailed shape. I don’t want it to be skin erosion! I’m really nervous. Has anyone experienced this before?
0 Responses
Have an Answer?

You are reading content posted in the Autonomic Dysfunction Community

Top Arrhythmias Answerers
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Are there grounds to recommend coffee consumption? Recent studies perk interest.
Salt in food can hurt your heart.
Get answers to your top questions about this common — but scary — symptom
How to know when chest pain may be a sign of something else
Chlamydia, an STI, often has no symptoms, but must be treated.
For people with Obsessive-Compulsive Disorder (OCD), the COVID-19 pandemic can be particularly challenging.